| Catalog Number |
RED72 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/16/2022
Type of Reportable Event
Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system red72 reperfusion catheter (red72) and a benchmark bmx96 access system (bmx96).During the procedure, the physician made the first pass at the target location using the red72.Subsequently, while removing the red 72, the physician broke the red72 at the hub transition point.Therefore, the red72 was not used for the remainder of the procedure.The procedure was completed using a penumbra system red 68 reperfusion catheter (red68) and the same benchmark max to achieve thrombolysis in cerebral infarction (tici) 3.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Additional Manufacturer Narrative
Evaluation of the returned red72 confirmed a fracture distal to the strain relief.This type of damage may occur if the device is manipulated during retraction.If the proximal end of red72 is mishandled during retraction, damage such as a kink and subsequent fracture may occur.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.